Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 141, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 16, 2024, 9:49 PM EDT for 9 counties in New Jersey. It was in force for 71 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 16, 2024, 11:00 PM EDT
- In force
- 71 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 13 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:15 PM EDT | TSTM WND GST 43 | Belmar, NJ | NJDOT gauge at Belmar. |
| Jul 16, 10:15 PM EDT | MARINE TSTM WIND 43 | Belmar, NJ | NJDOT gauge at Belmar. |
| Jul 16, 10:29 PM EDT | TSTM WND GST 40 | 1 S Island Beach State, NJ | Wunderground station KNJBERKE13. |
| Jul 16, 10:29 PM EDT | MARINE TSTM WIND 40 | 1 S Island Beach State, NJ | Wunderground station KNJBERKE13. |
| Jul 16, 10:45 PM EDT | TSTM WND GST 40 | Surf City, NJ | Wunderground station KNJSURFC12. |
| Jul 16, 10:45 PM EDT | MARINE TSTM WIND 40 | Surf City, NJ | Wunderground station KNJSURFC12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
342
WUUS51 KPHI 170149
SVRPHI
NJC001-005-007-009-011-015-025-029-033-170300-
/O.NEW.KPHI.SV.W.0141.240717T0149Z-240717T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
949 PM EDT Tue Jul 16 2024
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Atlantic County in southern New Jersey...
Northeastern Cumberland County in southern New Jersey...
East central Salem County in southern New Jersey...
Ocean County in southern New Jersey...
Camden County in southern New Jersey...
Gloucester County in southern New Jersey...
Northeastern Cape May County in southern New Jersey...
Burlington County in southern New Jersey...
Southern Monmouth County in central New Jersey...
* Until 1100 PM EDT.
* At 949 PM EDT, severe thunderstorms were located along a line
extending from Vista Center to Presidential Lakes Estates to near
Chesilhurst, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Toms River, Vineland, Atlantic City, Asbury Park, Ocean City,
Cumberland, Lakewood, Jackson, Howell, Evesham, Voorhees, Medford,
Barnegat, Pleasantville, Glassboro, Tinton Falls, Lindenwold,
Hammonton, Beachwood, and Somers Point.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 11 and 34.
Garden State Parkway between mile markers 20 and 102.
Atlantic City Expressway between mile markers 0 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4023 7397 3976 7407 3942 7432 3917 7466
3968 7537 3996 7479 4024 7445
TIME...MOT...LOC 0149Z 290DEG 27KT 4017 7430 3992 7458 3970 7489
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann3 follow-up statements
219
WWUS51 KPHI 170210
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1010 PM EDT Tue Jul 16 2024
NJC001-005-007-009-011-015-025-029-033-170300-
/O.CON.KPHI.SV.W.0141.000000T0000Z-240717T0300Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Ocean NJ-Camden NJ-Gloucester NJ-
Cape May NJ-Burlington NJ-Monmouth NJ-
1010 PM EDT Tue Jul 16 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR ATLANTIC...NORTHEASTERN CUMBERLAND...EAST CENTRAL SALEM...
OCEAN...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER...NORTHEASTERN
CAPE MAY...SOUTHEASTERN BURLINGTON AND SOUTHEASTERN MONMOUTH
COUNTIES...
At 1010 PM EDT, severe thunderstorms were located along a line
extending from Manasquan to near Warren Grove to near Victory Lakes,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Toms River, Vineland, Atlantic City, Asbury Park, Ocean City,
Lakewood, Jackson, Howell, Barnegat, Pleasantville, Glassboro, Tinton
Falls, Hammonton, Beachwood, Somers Point, Ventnor City, Brigantine,
Northfield, Absecon, and Clayton.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 21 and 34.
Garden State Parkway between mile markers 21 and 102.
Atlantic City Expressway between mile markers 0 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3976 7407 3942 7432 3917 7466 3964 7531
3987 7468 4024 7426 4023 7397
TIME...MOT...LOC 0210Z 293DEG 28KT 4012 7406 3980 7440 3959 7489
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann736
WWUS51 KPHI 170234
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1034 PM EDT Tue Jul 16 2024
NJC007-025-170244-
/O.CAN.KPHI.SV.W.0141.000000T0000Z-240717T0300Z/
Camden NJ-Monmouth NJ-
1034 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN AND
SOUTHEASTERN MONMOUTH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southern New Jersey.
LAT...LON 3976 7407 3942 7432 3917 7466 3951 7513
3976 7444 3996 7435 4005 7416 4003 7401
TIME...MOT...LOC 0234Z 294DEG 26KT 3990 7408 3968 7427 3943 7493
$$
NJC001-005-009-011-015-029-033-170300-
/O.CON.KPHI.SV.W.0141.000000T0000Z-240717T0300Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Ocean NJ-Gloucester NJ-
Cape May NJ-Burlington NJ-
1034 PM EDT Tue Jul 16 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR ATLANTIC...NORTHEASTERN CUMBERLAND...SOUTHEASTERN SALEM...CENTRAL
OCEAN...SOUTHEASTERN GLOUCESTER...NORTHEASTERN CAPE MAY AND
SOUTHEASTERN BURLINGTON COUNTIES...
At 1034 PM EDT, severe thunderstorms were located along a line
extending from near Seaside Heights to near Beach Haven West to near
Cumberland, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Toms River, Vineland, Atlantic City, Ocean City, Barnegat,
Pleasantville, Hammonton, Beachwood, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Buena, Egg Harbor
City, Tuckerton, Seaside Heights, Weymouth, and Sea Isle City.
This includes the following highways...
Garden State Parkway between mile markers 21 and 88.
Atlantic City Expressway between mile markers 0 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3976 7407 3942 7432 3917 7466 3951 7513
3976 7444 3996 7435 4005 7416 4003 7401
TIME...MOT...LOC 0234Z 294DEG 26KT 3990 7408 3968 7427 3943 7493
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann327
WWUS51 KPHI 170253
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1053 PM EDT Tue Jul 16 2024
NJC001-005-009-011-015-029-033-170303-
/O.EXP.KPHI.SV.W.0141.000000T0000Z-240717T0300Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Ocean NJ-Gloucester NJ-
Cape May NJ-Burlington NJ-
1053 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR ATLANTIC...NORTHEASTERN
CUMBERLAND...SOUTHEASTERN SALEM...CENTRAL OCEAN...SOUTHEASTERN
GLOUCESTER...NORTHEASTERN CAPE MAY AND SOUTHEASTERN BURLINGTON
COUNTIES WILL EXPIRE AT 1100 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southern New Jersey.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.
LAT...LON 3976 7407 3942 7432 3917 7466 3951 7513
3976 7444 3996 7435 4005 7416 4003 7401
TIME...MOT...LOC 0253Z 290DEG 27KT 3986 7393 3964 7412 3939 7478
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:40 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 16, 7:40 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
740 PM EDT Tue Jul 16 2024
.SYNOPSIS...
A thermal trough will remain in place over the East Coast through
Wednesday as Bermuda high pressure remains offshore. A cold front
will move across the region on Wednesday night into Thursday and
stall to our south through the weekend. High pressure briefly builds
into the area Friday through Sunday before another front approaches
the area into early next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A Severe Thunderstorm Watch remains in effect for the entire
CWA through 10 PM. A new line of convection has formed along the
same boundary as the previous convection earlier this evening,
near and southeast of the I-78 corridor. Abundant instability
continues to fuel this instability and will continue to do so as
it propagates to the east-southeast towards the I-95 corridor.
DCAPE values in excess of over 1000 J/kg will support scattered
severe thunderstorms this evening with damaging winds and
downpours. Southeast of the I-95 corridor, storms may begin to
weaken as low-level lapse rates decrease with increasing
influence from the marine layer. However, if any storms become
more cold-pool dominant, they may be able to overcome this and
continue to progress southeastward. Overall, showers and
thunderstorms are expected to taper off by midnight across the
region. Warm and humid again tonight with lows in the 70s,
though not much below 80 in and around Philadelphia.
Dangerous heat continues into Wednesday again with many locations
seeing heat index values over 100 by the afternoon. While cloud
coverage and possible storms (severe weather and hydro discussion
below) may limit temperatures from getting too out of hand, dew
points will likely increase a bit and linger in the low 70s during
the afternoon hours, leading to continued oppressive heat. As a
result, heat headlines will be carried into Wednesday given the
compounded effect from numerous days with dangerous heat.
For the storms on Wednesday, a slow-moving cold front will create a
marathon of severe weather and hydro concerns beginning early
afternoon through the late night hours. Abundant instability and
PWAT values over 2 inches will fuel the potential for training
thunderstorms across the region. Much of the storms during the
afternoon will stay north and west of the I-95 corridor with storms
in the afternoon and nighttime largely impacting areas south and
east. SPC currently has a Slight Risk of severe weather across much
of the region with a Marginal across much of the Jersey Shore and
Delaware Beaches. The WPC has a Slight Risk for excessive rainfall
for the urban corridor with a Marginal Risk for the rest of the
CWA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Scattered thunderstorms are expected to continue through the first
half of Wednesday night ahead of the advancing cold front. Heavy
rain and locally gusty winds will be the main threats as the line of
storms work their way through the area. Storms should eventually
give way to just some residual showers before tapering off from
northwest to southeast overnight. Low temps will fall in the upper
60s to low 70s.
The cold front should fully cross through the region by Thursday
morning but will begin to slow down as it passes to our south and
east. So while, the northern half of the area will begin to see some
clearing, the southern half of the area (especially near the coast),
will see cloud cover linger throughout the day. Isolated showers and
storms may hang up along the coast as well, but overall, this chance
remains uncertain/low. On the bright side, this cold front will
knock down temps with highs in the low to mid 80s.
By Thursday night and Friday, the cold front will slide far enough
to our south, allowing the drier airmass behind the front to fully
filter into the region. Skies will become mostly clear at night with
just a few fair weather clouds during the day on Friday. Temps will
be very close to normal with highs in the mid to upper 80s and lows
in the 60s. The biggest change is that with the drier airmass, dew
points will be back in the 50s, so it will feel much more
comfortable outside compared to earlier this week.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term will encompass a much more seasonable, sensible and
comfortable weather period compared to the previous two weeks. Broad
high pressure will build in from the north and west through much of
the weekend with just a stationary boundary located near the
southern Delmarva. A few impulses will transverse along the boundary
which may cause a few isolated to scattered showers/storms through
the weekend but this will primarily be confined to the Delmarva and
southernmost New Jersey. Elsewhere, a dry weekend is anticipated
with a mix of clouds and sun. Some better energy and forcing then
approaches on Monday and Tuesday, which brings the threat for a more
widespread potential for showers and thunderstorms back to the area.
In terms of temperatures, a very comfortable airmass will be in
place for mid-July. Temps will generally be in the mid to upper 80s
with dew points in the 60s. This will keep heat indicies in close
proximity to the actual air temperature, so no heat headlines are
expected in the near future.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Mainly VFR overall but scattered showers and
thunderstorms are producing strong winds and rapid visibility
reductions at times. Wind gusts in excess of 40 kt and VSBYs
less than 1SM in heavy rain possible in the strongest storms.
KILG/KMIV/KACY have slightly lower probability of seeing any
thunderstorms/restrictions. SHRA/TSRA taper off by 02-04Z. VFR
overall. SW winds 5 to 10 kt. Moderate confidence.
Wednesday...VFR in the morning before showers and thunderstorms in
the afternoon and into the evening could result in sub-VFR
conditions. Winds mainly out of the southwest around 10 kts.
Moderate confidence.
Outlook...
Wednesday night...Sub-VFR conditions likely with scattered
thunderstorms. A few storms may be severe with locally damaging
winds.
Thursday through Sunday...Primarily VFR. A chance of a thunderstorm
at KACY/KMIV on Thursday with a slight chance of a thunderstorm over
the weekend. Otherwise, no significant weather expected.
&&
.MARINE...
Although conditions may approach Small Craft Advisory criteria
tonight, it looks like conditions will fall just short. SW winds 15
to 20 kt this afternoon, then diminishing to 10 to 15 kt tonight.
Seas 3 to 4 feet.
SCA conditions possible later on Wednesday as gusts near 20-25 kts
with seas building near or just shy of 5 feet. Showers and
thunderstorms may produce winds in excess of 40 kts.
Outlook...
Wednesday night...SCA conditions likely. S-SW winds around 10-20 kt
and seas around 4-6 feet.
Thursday through Sunday...No marine headlines expected. Winds will
generally range between 5-15 kt with seas of 2-4 feet.
Rip Currents...
For Wednesday, the south-southwest flow will increase to around
15-20 mph with gusts up to 25 mph. Wave heights in the surf
zone are again forecast to be around 1-3 feet with a 5-7 second
period. Therefore, a MODERATE RISK for the development of
dangerous and life threatening rip currents is again in place
for the Jersey Shore in Ocean, Atlantic, and Cape May counties,
and a LOW risk for the Jersey Shore in Monmouth county and
Delaware Beaches.
Late day showers and thunderstorms are possible along both the
Jersey Shore and Delaware Beaches.
Some areas of fog at times will cause reduced visibility along
the shoreline.
For Thursday, winds will turn more offshore out of the west to
northwest and decrease to around 10 mph. Wave heights will
mainly remain around 1-2 feet with a 5-7 second period. As the
winds should be weaker and directed offshore across the region,
the risk for the development of dangerous and life threatening
rip currents is forecast to decrease to LOW on Thursday for all
coastal zones.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.CLIMATE...
Georgetown and Reading tied their record highs for yesterday July
15th. Georgetown also tied its record warm lowest temperature for
Monday with 75 degrees. For today and Wednesday, near record breaking
temperatures (both highs and lows) are possible. We've included the
records for our climate sites below.
Record High Temperatures (today)
July 16
Site Record/Year
Allentown (ABE) 101/1988
AC Airport (ACY) 100/1983
AC Marina (55N) 100/1983
Georgetown (GED) 97/1953 & 1992
Mount Pocono (MPO) 93/1988
Philadelphia (PHL) 102/1988
Reading (RDG) 100/1900
Trenton (TTN) 102/1988
Wilmington (ILG) 100/1983
Record Warmest Low Temperatures (today)
July 16
Site Record/Year
Allentown (ABE) 76/1983
AC Airport (ACY) 77/1983
AC Marina (55N) 80/2013
Georgetown (GED) 80/1955
Mount Pocono (MPO) 70/1955
Philadelphia (PHL) 80/2013
Reading (RDG) 78/1955
Trenton (TTN) 78/1983
Wilmington (ILG) 77/2013
Record High Temperatures (Wednesday)
July 17
Site Record/Year
Allentown (ABE) 99/1999
AC Airport (ACY) 99/2012
AC Marina (55N) 95/1937
Georgetown (GED) 100/2019
Mount Pocono (MPO) 91/1999
Philadelphia (PHL) 102/1988
Reading (RDG) 102/1988
Trenton (TTN) 100/1988
Wilmington (ILG) 100/1988
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 8 PM EDT Wednesday for PAZ060>062-
070-071-101>106.
Heat Advisory until 8 PM EDT Wednesday for PAZ054-055.
NJ...Excessive Heat Warning until 8 PM EDT Wednesday for NJZ007>010-
012-013-015>023-027.
Heat Advisory until 8 PM EDT Wednesday for NJZ001-014.
DE...Excessive Heat Warning until 8 PM EDT Wednesday for DEZ001>003.
Heat Advisory until 8 PM EDT Wednesday for DEZ004.
MD...Excessive Heat Warning until 8 PM EDT Wednesday for MDZ012-015-
019-020.
MARINE...None.
&&
SYNOPSIS...DeSilva/Robertson
NEAR TERM...AKL/MJL
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...AKL/DeSilva/MJL
MARINE...AKL/DeSilva/MJL
CLIMATE...In the hours before
Local storm report, Jul 16, 9:34 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
934 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Dmg Honey Brook 40.10N 75.91W
07/16/2024 Chester PA Public
Trees down in Honey Brook.
&&Local storm report, Jul 16, 9:37 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
937 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Tstm Wnd Dmg 1 E East Brandywine Twp 40.04N 75.74W
07/16/2024 Chester PA Public
Large tree limb in excess of 6 inches in
diameter down. Also video of what looks to
be estimated 60 mph winds. Time estimated.
&&
DeSilvaLocal storm report, Jul 16, 9:39 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
939 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Tstm Wnd Dmg Palmyra 40.00N 75.02W
07/16/2024 Burlington NJ NWS Employee
NWS Employee relays report of wires down in
Palmyra. Time estimated.
&&
DeSilvaLocal storm report, Jul 16, 9:41 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
941 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg Coatesville 39.98N 75.82W
07/16/2024 Chester PA NWS Employee
NWS Employee relays report of a large tree
down on a vehicle in Coatesville.
&&
DeSilvaLocal storm report, Jul 16, 9:42 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
942 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Marine Tstm Wind Lower Alloways Creek 39.48N 75.54W
07/16/2024 M54 MPH Salem NJ Mesonet
NJWXNET: Lower Alloways Creek.
&&
DeSilvaLocal storm report, Jul 16, 9:46 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
946 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM Tstm Wnd Gst Philadelphia Internatio 39.88N 75.22W
07/16/2024 M41 MPH Philadelphia PA ASOS
KPHL: Philadelphia International Airport.
&&
DeSilvaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 62 min |
| Jul 16, 8:23 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Salem | 67 min |
| Jul 16, 8:50 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Mercer, Monmouth and 1 more | 55 min |
| Jul 16, 9:04 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 56 min |
| Jul 16, 9:05 PM EDT | Special Marine Warning | PHI | 115 min | |
| Jul 16, 9:07 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Somerset | 68 min |
| Jul 16, 9:10 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jul 16, 9:53 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jul 16, 10:50 PM EDT | Special Marine Warning | PHI | 115 min | |
| Jul 16, 10:58 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland, Gloucester, Salem | 62 min |
| Jul 17, 12:00 AM EDT | Special Marine Warning | PHI | 90 min | |
| Jul 17, 1:28 AM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 17, 3:04 AM EDT | Small Craft Advisory | PHI | 33 hr | |
| Jul 17, 2:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 65 min |
| Jul 17, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 39 min |
| Jul 17, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 62 min |
| Jul 17, 6:40 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 65 min |
| Jul 17, 7:06 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 54 min |
| Jul 17, 7:18 PM EDT | Flash Flood Warning | PHI | Sussex, Warren | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.